Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have red and painful eye. Why am I getting burning sensation after using azitheral?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5461 Questions
Question
Hello Doctor,

My right eye is infected and it is very red and painful. I consulted a doctor today and he prescribed 'Azitheral'. When used, it gave very Burning sensation. The doctor again prescribed 'Aquasurge Max' to use just before 'Azitheral'. But the burning sensation has not reduced. It is unbearable. Is it ok to continue the same medicine?
Posted Fri, 7 Dec 2012 in Vision and Eye Disorders
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Hi,

Thank you for posting your query.

Based on the description, the most likely cause of your symptoms is allergic conjunctivitis. There is a risk of secondary bacterial infection, that is the reason you have been prescribed an antibiotic, azithral (azithromycin).

Regarding the burning in the eye, it could be either due to the eye disease (conjunctivitis) or due to an allergy to the antibiotic, azithral.

If the burning increases soon after the use of azithral, we should consider it an allergic reaction to the drug, and should not use it again. However, if the burning is uniformly present, irrespective of taking azithral or not, then, it can be continued.

I hope it helps. Please get back, if you have any further queries.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: Have red and painful eye. Why am I getting burning sensation after using azitheral? 11 hours later
Thanks doctor. Helped a lot. They have also prescribed me 'Zymar' oinment which has to be applied once during night and in the morning. Is that sufficient enough for the allergy?
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Hi,
Thank you for getting back with more details.
Zymar (gatifloxacin) ointment is a safe antibiotic, and it can be used to prevent infection.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor